Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Topological equivalence of foliations of homogeneous spaces

Author: Dave Witte
Journal: Trans. Amer. Math. Soc. 317 (1990), 143-166
MSC: Primary 22E40; Secondary 57R30, 58F18
MathSciNet review: 942428
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For $ i = 1,2$, let $ {\Gamma _i}$ be a lattice in a connected Lie group $ {G_i}$, and let $ {X_i}$ be a connected Lie subgroup of $ {G_i}$. The double cosets $ {\Gamma _i}g{X_i}$ provide a foliation $ {\mathcal{F}_i}$ of the homogeneous space $ {\Gamma _i}\backslash {G_i}$. Assume that $ {X_1}$ and $ {X_2}$ are unimodular and that $ {\mathcal{F}_1}$ has a dense leaf. If $ {G_1}$ and $ {G_2}$ are semisimple groups to which the Mostow Rigidity Theorem applies, or are simply connected nilpotent groups (or are certain more general solvable groups), we use an idea of D. Benardete to show that any topological equivalence of $ {\mathcal{F}_1}$ and $ {\mathcal{F}_2}$ must be the composition of two very elementary maps: an affine map and a map that takes each leaf to itself.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E40, 57R30, 58F18

Retrieve articles in all journals with MSC: 22E40, 57R30, 58F18

Additional Information

PII: S 0002-9947(1990)0942428-5
Article copyright: © Copyright 1990 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia